MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22448800
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of incident (b)(6) 2023.It was reported that the charger cable connector is melted into device.No harm to the user or property has been reported.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
Estimated date of incident: (b)(6) 2023.It was reported that the charger cable connector is melted into device.No harm to the user or property has been reported.Further follow up is expected.10aug2023.On follow up it was confirned that there was no harm to the user, and the date of the incident given.It was also reported that the accessories used were original.No further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is an initial report.Investigation is still in progress; a final report will be submitted upon completion.10aug2023.Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device device investigation concluded: a returned apollo 5.3 c-1 shows signs of overheating; deformation and discoloration surrounding the charging port.In this case the connector of the cable was stuck in the connector of the charger.Due to the failure mode of the device, the cause for the formation of the short-circuit which led to the subsequent failure is not able to be determined.Though the damage sustained due to the failure is limited, due to the temperatures reached is insufficient to cause more severe symptoms other than deformation and discoloration.A short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.The clinical investigation concluded: it was reported that the charger cable melted into the changer while plugged into the wall outlet.There was no harm to the user, and no mention of property damage.Original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Risk register conclusion reference: based on the information provided this appears to be a known risk which is covered by an existing capa0616.All resulting actions are contained within the capa which includes assessment of risks and associated updates.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17304908
Report Number3005650109-2023-00101
Device Sequence Number17801783
Product Code OSM
UDI-Device Identifier05708296255184
UDI-Public05708296255184
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22448800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale